Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 64, NWS New York, NY
NWS New York, NY issued this small craft advisory at Jul 19, 2012, 2:49 PM EDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2012, 2:49 PM EDT (18:49 UTC)
- Expired
- Jul 20, 2012, 7:44 PM EDT
- In force
- 29 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
672 WHUS71 KOKX 191849 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 249 PM EDT THU JUL 19 2012 ...PERSISTENT EASTERLY FLOW AND ROUGH CONDITIONS THROUGH AT LEAST FRIDAY NIGHT ON THE OCEAN WATERS... ANZ350-353-355-201000- /O.NEW.KOKX.SC.Y.0064.120719T1849Z-120721T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 249 PM EDT THU JUL 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SATURDAY. * LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND. * WINDS...EAST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FT TONIGHT...THEN 4 TO 7 FRI INTO FRI NIGHT. * TIMING...THROUGH AT LEAST FRI NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
920 WHUS71 KOKX 200802 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 402 AM EDT FRI JUL 20 2012 ...ROUGH CONDITIONS ON ALL WATERS TODAY... ...ROUGH SEAS LIKELY CONTINUING THROUGH SATURDAY ON THE OCEAN... ANZ330-335-338-340-345-202100- /O.EXB.KOKX.SC.Y.0064.120720T0900Z-120720T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 402 AM EDT FRI JUL 20 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * LOCATION...LONG ISLAND SOUND...EASTERN AND SOUTHERN BAYS OF LONG ISLAND...AND NEW YORK HARBOR. * WINDS...EAST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-202100- /O.CON.KOKX.SC.Y.0064.000000T0000Z-120721T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 402 AM EDT FRI JUL 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... * LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND. * WINDS...EAST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. * TIMING...STRONGEST WINDS INTO THIS EVENING. HIGHEST SEAS LATE THIS AFTERNOON INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
387 WHUS71 KOKX 201037 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 637 AM EDT FRI JUL 20 2012 ...ROUGH CONDITIONS ON ALL WATERS TODAY... ...ROUGH OCEAN SEAS EXPECTED THROUGH SATURDAY... ANZ350-353-355-202230- /O.EXT.KOKX.SC.Y.0064.000000T0000Z-120721T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 637 AM EDT FRI JUL 20 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT SATURDAY... * LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND. * WINDS...EAST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...BUILDING TO 5 TO 8 FEET TODAY...THEN SUBSIDING TO 4 TO 6 FT ON SATURDAY. * TIMING...STRONGEST WINDS INTO THIS EVENING. HIGHEST SEAS LATE THIS AFTERNOON INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-202200- /O.CON.KOKX.SC.Y.0064.000000T0000Z-120720T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 637 AM EDT FRI JUL 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATION...LONG ISLAND SOUND...EASTERN AND SOUTHERN BAYS OF LONG ISLAND...AND NEW YORK HARBOR. * WINDS...EAST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
780 WHUS71 KOKX 202010 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 410 PM EDT FRI JUL 20 2012 ...ROUGH CONDITIONS ON ALL WATERS INTO THIS EVENING... ...ROUGH OCEAN SEAS EXPECTED THROUGH SATURDAY NIGHT... ANZ330-335-338-340-345-210000- /O.EXT.KOKX.SC.Y.0064.000000T0000Z-120721T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 410 PM EDT FRI JUL 20 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATION...LONG ISLAND SOUND...EASTERN AND SOUTHERN BAYS OF LONG ISLAND...AND NEW YORK HARBOR. * WINDS...EAST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * TIMING...THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-210415- /O.EXT.KOKX.SC.Y.0064.000000T0000Z-120722T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 410 PM EDT FRI JUL 20 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SUNDAY... * LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND. * WINDS...EAST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...6 TO 10 FEET. * TIMING...STRONGEST WINDS INTO THIS EVENING. HIGHEST SEAS LATE THIS AFTERNOON INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
332 WHUS71 KOKX 202344 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 744 PM EDT FRI JUL 20 2012 ...ROUGH OCEAN SEAS ARE FORECAST THROUGH SATURDAY NIGHT... .PERSISTENT EAST TO NORTHEAST WINDS BLOWING OVER A LONG DISTANCE OR FETCH WILL CONTINUE TO PRODUCE HIGH SEAS ACROSS THE LOCAL ATLANTIC OCEAN COASTAL WATERS THROUGH SATURDAY NIGHT. ANZ350-353-355-210800- /O.CAN.KOKX.SC.Y.0064.000000T0000Z-120722T1000Z/ /O.NEW.KOKX.SC.Y.0065.120721T0000Z-120722T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 744 PM EDT FRI JUL 20 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SUNDAY. * LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND. * WINDS...EAST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...6 TO 10 FEET. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR TONIGHT AND GRADUALLY DECREASE ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-210045- /O.CAN.KOKX.SC.Y.0064.000000T0000Z-120721T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 744 PM EDT FRI JUL 20 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. THE STRONGEST EAST TO NORTHEAST WINDS HAVE ENDED AND MOVED FURTHER SOUTH ACROSS THE ATLANTIC OCEAN COASTAL WATERS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 19, 11:00 AM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jul 19, 11:00 AM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1100 AM EDT THU JUL 19 2012
.SYNOPSIS...
A COLD FRONT JUST SOUTH OF LONG ISLAND WILL CONTINUE SINKING
FARTHER SOUTH TODAY. WEAK HIGH PRESSURE WILL BUILD FROM THE
NORTH...WHILE WAVES OF LOW PRESSURE MOVE ALONG THE FRONT TO THE
SOUTH THROUGH FRIDAY. HIGH PRESSURE WILL BUILD IN FROM THE
NORTHEAST FOR THE WEEKEND...THEN SLIDE TO THE EAST EARLY NEXT
WEEK...WITH A WEAK COLD FRONT APPROACHING ON TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1430Z...A NARROW BAND OF SHOWERS WAS MOVING SLOWLY E ACROSS
THE INTERIOR...WHILE A FEW LIGHT SHOWERS ALSO DOTTED PARTS OF
THE NYC METRO AREA. THE 12Z RAP INDICATED THAT THESE AREAS SHOULD
HOLD TOGETHER AND POSSIBLY EXPAND IN AREAL COVERAGE AS A MID LEVEL
VORT MAX SLIDES ACROSS AND PROVIDES WEAK LIFT...SO UPDATED FOR SCT
COVERAGE ACROSS MOST OF THE CWA INTO EARLY AFTERNOON.
EXPECT ABUNDANT MID LEVEL MOISTURE TO REMAIN...WITH MOCLDY SKIES.
HIGH TEMPS WILL BE 10-15 DEGREES COOLER THAN THE LAST FEW DAYS...
IN THE LOWER AND MID 80S...ALONG WITH LOWER RH.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
MODELS CONTINUE TO BE IN GENERAL AGREEMENT WITH SHORTWAVE ENERGY
CURRENTLY IN THE LOWER GREAT LAKES REGION TRACKING TOWARDS THE
AREA TONIGHT. THE DISAGREEMENT LIES WITH HOW FAR NORTH THE PRECIP
SHIELD GETS WITH AN INCREASING ELY FLOW...MOISTURE ADVECTION AND
UPSLOPE EFFECTS BATTLING HIGH PRES TO THE N. NAM MASS FIELDS
APPEARED TO BE THE MOST IN LINE AND SIDED MOSTLY WITH ITS SOLN
WITH HIGHEST RAINFALL AMOUNTS ACROSS SW PORTIONS OF THE AREA.
PWATS AROUND 1.5 INCHES THIS AFTN...WILL INCREASE BACK TO AROUND 2
INCHES BY FRI MORNING. SFC BASED INSTABILITY WILL REMAIN S OF THE
AREA AND DO NOT SEE ANY INDICATIONS OF ELEVATED INSTABILITY
PRESENT TONIGHT OR FRI SO NO THUNDER HAS BEEN INCLUDED. PERIODS OF
MODERATE RAINFALL IS POSSIBLE. SEE HYDRO SECTION FOR MORE INFORMATION.
TEMPS ON FRI WILL BE AROUND 10 DEGREES COOLER THAN NORMAL DUE TO ONSHORE
FLOW AND PRECIP...GENERALLY IN THE LOW TO MID 70S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
MEAN TROUGHING APPEARS TO RULE THROUGH THE PERIOD. A WEAK TROUGH
AXIS SLIDES THROUGH THE REGION FRI NIGHT INTO SATURDAY
MORNING...WHICH SHOULD PUSH THE STATIONARY BOUNDARY AND LOW PRESSURE
WAVES FAR ENOUGH SOUTH FOR GRADUAL DRYING CONDITIONS. SCATTERED RAIN
SHOWER ACTIVITY FRIDAY NIGHT EXPECTED TO GRADUALLY TAPER OFF
OVERNIGHT AS A RESULT...BUT SKIES WILL LIKELY ONLY GRADUALLY IMPROVE
THROUGH SATURDAY AFTERNOON AS CANADIAN HIGH PRESSURE BEGINS BUILDING
IN AND A TROUGH AXIS WEAKENS AND DRIFTS EAST.
TROUGHING CONTINUES TO WEAKEN THROUGH THE WEEKEND...WITH CANADIAN
MARITIME HIGH PRESSURE IN CONTROL. TEMPS ON SATURDAY EXPECTED TO RUN
A FEW DEGREES BELOW SEASONABLE WITH ONSHORE FLOW AND EARLY CLOUD
COVER. FAIR AND SEASONABLY WARM CONDITIONS EXPECTED ON SUNDAY.
MODELS IN GOOD AGREEMENT WITH NORTHERN STREAM TROUGHING BEGINNING TO
AMPLIFY TOWARDS THE REGION EARLY NEXT WEEK...WITH A COLD FRONT
SLOWLY WORKING TOWARDS THE REGION THROUGH TUESDAY. AHEAD OF IT...A
RETURN FLOW DEVELOPS ACROSS THE AREA AS HIGH PRESSURE SLIDES
OFFSHORE...WITH INCREASING HEAT AND HUMIDITY LEVELS. INCREASED
INSTABILITY IN THE PRESENCE OF A THERMAL TROUGH WILL PRESENT A
THREAT FOR DIURNAL CONVECTION...MAINLY ACROSS INTERIOR AND WESTERN
SECTION...MONDAY AFTERNOON. PERHAPS A BETTER CHANCE FOR SCATTERED
CONVECTION ACROSS THE ENTIRE AREA TUESDAY AFT/EVE WITH SHORTWAVE
AXIS AND COLD FRONT APPROACHING.
SHORTWAVE AXIS SLIDES EAST ON WEDNESDAY WITH FAIR AND SEASONABLY
WARM CONDITIONS AS WEAK CANADIAN HIGH PRESSURE BUILDS IN.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
HAVE AMENDED MANY OF THE NYC TERMINALS TO BE MORE PESSIMISTIC
THAN PREVIOUSLY THOUGHT. MVFR CLOUD DECK EXPANDING IN NORTHEAST
FLOW BEHIND COLD FRONT PRESENTLY JUST SOUTH OF THE REGION. RADAR
ALSO SHOWS SHOWERS ACROSS NJ WHICH ARE EXPECTED TO HOLD TOGETHER AS
THEY REACH THE NYC AREA. NOT EXPECTING ANY THUNDER WITH THESE
SHOWERS BUT CIGS/VSBY MAY BE REDUCED FOR A BRIEF TIME.
WINDS START OFF FROM THE NORTHEAST AND WILL BECOME EASTERLY OR
E-SE. AROUND 090-130 DEGREES. SPEEDS WILL RANGE BETWEEN 8-12 KT
WITH THE EXCEPTION BEING KLGA WHERE SOUND ENHANCED WIND IS
HELPING TO KEEP WINDS NEAR 15-20KT ALONG THE IMMEDIATE COASTLINE.
THIS EVENING AND TONIGHT THE WINDS LIGHTEN AND BECOME MORE DUE
EASTERLY...AROUND 080-090. SPEEDS WILL BE AROUND 5 KT OR SO. WILL
INTRODUCE SOME SHOWERS ACROSS SOME OF THE SOUTHWEST TERMINALS
AFTER 01Z.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: SHRA VCNTY OF THE AIRPORT BETWEEN 15-16Z
WITH AMENDMENTS POSSIBLE FOR CIGS/VSBY. ADDITIONAL AMENDMENTS
POSSIBLE FOR CIGS.
KLGA FCSTER COMMENTS: SHRA VCNTY OF THE AIRPORT BETWEEN 15-16Z
WITH AMENDMENTS POSSIBLE FOR CIGS/VSBY. ADDITIONAL AMENDMENTS FOR
CIGS.
KEWR FCSTER COMMENTS: SHRA VCNTY OF THE AIRPORT WITH AMENDMENTS
POSSIBLE FOR CIGS/VSBY. AMENDMENTS POSSIBLE THIS AFTERNOON FOR
CIGS.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH
IMPLIES SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.
KTEB FCSTER COMMENTS: SHRA VCNTY OF THE AIRPORT BETWEEN 15-16Z
WITH AMENDMENTS POSSIBLE FOR CIGS/VSBY. ADDITIONAL AMENDMENTS
POSSIBLE FOR CIGS.
KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE THIS AFTERNOON FOR
FLUCTUATIONS BETWEEN MVFR AND VFR.
KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE THIS AFTERNOON FOR
FLUCTUATIONS BETWEEN MVFR AND VFR.
OUTLOOK FOR 12Z FRI THROUGH MON...
.FRI-SAT MORNING...SCT SHOWERS AND MVFR CONDITIONS POSSIBLE...BEST
CHANCE AT SOUTHERN/COASTAL TERMINALS.
.SAT AFTERNOON-SUN NIGHT...VFR.
.MON...CHANCE OF TSTMS.
&&
.MARINE...
A TIGHTENING PRESSURE GRADIENT BETWEEN HIGH PRES BUILDING IN FROM
THE N AND LOW PRES PASSING TO THE S COULD RESULT IN OCNL GUSTS UP
TO 25 KT THIS MORNING. FLOW THEN RELAXES WITH SUB-ADVY CONDS
THROUGH THE FIRST HALF OF THE NIGHT. ANOTHER LOW APPROACHING
FROM THE OH VALLEY WILL RESULT IN AN INCREASING E FLOW LATE
TONIGHT INTO FRI...AND MARGINAL SCA CONDS ARE POSSIBLE ON THE
OCEAN WATERS ON FRI.
MARGINAL SCA WINDS AND SEAS LIKELY ON THE OCEAN WATERS FRI NIGHT
WITH A TIGHTER PRES GRADIENT AND STRONGER NE FLOW. GUSTS WILL
LIKELY BE JUST BELOW SCA ON SURROUNDING WATERS. ALTHOUGH WAVEWATCH
HAS HAD A POSITIVE BIAS FOR MUCH OF THE SUMMER...WITH THE STRONGER
FLOW BETWEEN HIGH PRESSURE TO THE NORTH AND LOW PRESSURE TO THE
SOUTH THINK WAVEWATCH SEAS OF 6 TO 7 FT ARE REASONABLE.
CANADIAN MARITIMES HIGH PRESSURE GRADUALLY BUILDS IN ON SATURDAY
WITH DIMINISHING NE WINDS...BUT EASTERLY SCA SWELLS MAY LINGER INTO
SAT EVENING.
SUB SCA CONDITIONS EXPECTED SUNDAY INTO MONDAY WITH WEAK HIGH
PRESSURE IN CONTROL.
&&
.HYDROLOGY...
BASIN AVERAGE QPF IS EXPECTED TO RANGE FROM AROUND 1/10 TO CLOSE
TO 1 INCH...WITH HIGHEST AMOUNTS ACROSS NYC/NE NJ AND LOWEST
AMOUNTS ACROSS EASTERN LI/CT TONIGHT THROUGH FRI EVE. PWATS WILL
INCREASE TO AROUND 2 INCHES LATE TONIGHT AND FRIDAY SO THERE IS A
CHANCE OF MINOR URBAN FLOODING OF LOW LYING AND POOR DRAINAGE
AREAS...ESPECIALLY WHERE HEAVY RAIN FELL YESTERDAY.
&&
.TIDES/COASTAL FLOODING...
HIGH ASTRO TIDES DUE TO A RECENT NEW MOON...AND SURGE VIA A
STRONG NE FLOW...MAY COMBINE TO CAUSE MINOR COASTAL FLOODING FRI
NIGHT ALONG THE MORE VULNERABLE COASTAL AREAS OF WESTERN LONG
ISLAND SOUND... THE SOUTHERN AND EASTERN BAYS OF LONG ISLAND...AND
THE SOUTHERN THE BAYS OF NYC. SURGE OF ABOUT 1.5 TO 1.75 FT WILL
BE NEEDED FOR MINOR COASTAL FLOODING DURING THIS TIME.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
NEAR TERM...GOODMAN
AVIATION...IRDHazardous weather outlook, Jul 19, 4:33 AM EDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 433 AM EDT THU JUL 19 2012 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-200945- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 433 AM EDT THU JUL 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-370-200945- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- WATERS FROM MONTAUK POINT NY TO SANDY HOOK NJ FROM 20 TO 40 NM- 433 AM EDT THU JUL 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Jul 19, 8:59 AM EDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
859 AM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG OLD BROOKVILLE 40.83N 73.60W
07/18/2012 NASSAU NY PUBLIC
NUMEROUS TRESS DOWN ALONG CEDAR SWAMP RD NORTH OF 25A
&&
TFMLocal storm report, Jul 19, 9:06 AM EDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
906 AM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG LYME STATION 41.30N 72.33W
07/18/2012 NEW LONDON CT PUBLIC
NUMEROUS TREES DOWN ALONG KEENY ROAD.
&&
TFMLocal storm report, Jul 19, 9:09 AM EDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
909 AM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HAIL WHITE PLAINS 41.02N 73.76W
07/18/2012 E1.00 INCH WESTCHESTER NY BROADCAST MEDIA
TIME ESTIMATED FROM RADAR.
1244 PM HAIL WHITE PLAINS 41.02N 73.76W
07/18/2012 E0.75 INCH WESTCHESTER NY TRAINED SPOTTER
TRAINED SPOTTER
0125 PM MARINE TSTM WIND EATONS NECK 40.95N 73.39W
07/18/2012 M43 MPH SUFFOLK NY MESONET
MESONET
0125 PM TSTM WND DMG 1 WNW GREENWOOD LAKE 41.22N 74.30W
07/18/2012 ORANGE NY BROADCAST MEDIA
TREES DOWN ON ROUTE 210 NEAR GREENWOOD LAKE
0140 PM TSTM WND DMG 1 W GLEN COVE 40.87N 73.66W
07/18/2012 NASSAU NY EMERGENCY MNGR
MORGAN PARK LANDING RD. TREE DOWN ON CAR. GAZEBO BLOWN
OVER. SEVERAL INJURIES.
0218 PM TSTM WND GST MAHWAH 41.09N 74.14W
07/18/2012 M50 MPH BERGEN NJ TRAINED SPOTTER
TRAINED SPOTTER
0240 PM HAIL PROSPECT 41.50N 72.98W
07/18/2012 M1.00 INCH NEW HAVEN CT TRAINED SPOTTER
SKYWARN SPOTTER
0245 PM TSTM WND DMG 2 S GERMANTOWN 41.38N 73.44W
07/18/2012 FAIRFIELD CT PUBLIC
TREE UPROOTED IN ROGERS PARK
0300 PM TSTM WND DMG 2 NNE RIVERSVILLE 41.08N 73.67W
07/18/2012 FAIRFIELD CT BROADCAST MEDIA
WIRES DOWN AT MERRITT PKWY AND ROUND HILL RD
0315 PM TSTM WND DMG 1 WSW SKYLANDS 41.12N 74.26W
07/18/2012 PASSAIC NJ TRAINED SPOTTER
TREE DOWN ON CAR AND HOUSE ON CATHERINE CT
0323 PM TSTM WND DMG 1 SW COLCHESTER 41.57N 72.34W
07/18/2012 NEW LONDON CT BROADCAST MEDIA
WIRES DOWN AT RTE 2 AND MIDDLETOWN RD
0337 PM TSTM WND GST GUILFORD 41.28N 72.68W
07/18/2012 M50 MPH NEW HAVEN CT PUBLIC
PUBLIC
0340 PM TSTM WND DMG OLD BROOKVILLE 40.83N 73.60W
07/18/2012 NASSAU NY PUBLIC
NUMEROUS TRESS DOWN ALONG CEDAR SWAMP RD NORTH OF 25A
0400 PM HAIL WEEHAWKEN 40.77N 74.02W
07/18/2012 E0.75 INCH HUDSON NJ TRAINED SPOTTER
SKYWARN SPOTTER
0410 PM HAIL MIDTOWN MANHATTAN 40.77N 73.97W
07/18/2012 E0.88 INCH NEW YORK (MANHATTA NY TRAINED SPOTTER
NICKEL SIZE HAIL AT ROCKEFELLER PLAZA
0415 PM TSTM WND DMG LYME STATION 41.30N 72.33W
07/18/2012 NEW LONDON CT PUBLIC
NUMEROUS TREES DOWN ALONG KEENY ROAD.
0425 PM HAIL SOHO 40.72N 74.00W
07/18/2012 E1.00 INCH NEW YORK (MANHATTA NY TRAINED SPOTTER
HAIL COVERING THE GROUND AT W BROADWAY AND SPRING
0445 PM FLASH FLOOD 1 ESE WOODSIDE HOUSES 40.75N 73.90W
07/18/2012 QUEENS NY EMERGENCY MNGR
2 LANES BLOCKED ON EASTBOUND BQE AT NORTHERN BLVD
0445 PM HAIL EAST NEWARK 40.75N 74.16W
07/18/2012 E0.88 INCH HUDSON NJ FIRE DEPT/RESCUE
FIRE DEPT RESCUE
0450 PM HAIL 1 N MORRIS PARK 40.70N 73.81W
07/18/2012 E1.00 INCH QUEENS NY PUBLIC
ESTIMATED QUARTER SIZE HAIL JUST WEST OF JAMAICA
STATION
0453 PM FLASH FLOOD 1 E GRACIE SQUARE 40.78N 73.94W
07/18/2012 NEW YORK NY BROADCAST MEDIA
FLOODING ACROSS FDR DR BETWEEN 34TH AND 96TH
0500 PM FLASH FLOOD 1 SSW GLEN HEAD 40.84N 73.62W
07/18/2012 NASSAU NY TRAINED SPOTTER
CAR STUCK IN WATER AT GLEN COVE AND EDGEWOOD DRIVES
0500 PM TSTM WND DMG 1 S OLD BROOKVILLE 40.82N 73.61W
07/18/2012 NASSAU NY TRAINED SPOTTER
MULTIPLE TREES DOWN AT NORTHERN BLVD AND WHITNEY LN
0510 PM FLASH FLOOD NEWARK 40.73N 74.18W
07/18/2012 ESSEX NJ BROADCAST MEDIA
FLOODING AT HASLEY ST AND W KINNEY ST
0520 PM FLASH FLOOD STEINWAY 40.77N 73.91W
07/18/2012 QUEENS NY EMERGENCY MNGR
FLOODING ON EASTBOUND GRAND CENTRAL PKWY AT BQE EXIT
0540 PM FLASH FLOOD OLD BROOKVILLE 40.83N 73.61W
07/18/2012 NASSAU NY TRAINED SPOTTER
WATER COVERING ROAD AT CHICKEN VALLEY AND CEDAR SWAMP
RDS
&&
TFMLocal storm report, Jul 19, 9:38 AM EDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
938 AM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG DANBURY 41.40N 73.47W
07/18/2012 FAIRFIELD CT CITY OFFICIAL
2 TON AIR CONDITIONING UNIT ON TOP OF ROGER PARK MIDDLE
SCHOOL TORN LOOSE AND THROWN THROUGH TOP FLOOR INTO
BUILDING. TOWN ENGINEER EST WIND 100 MPH MANY LARGE
TREES UPROOTED.
&&
TFMLocal storm report, Jul 19, 10:18 AM EDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1018 AM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HAIL WHITE PLAINS 41.02N 73.76W
07/18/2012 E1.00 INCH WESTCHESTER NY BROADCAST MEDIA
TIME ESTIMATED FROM RADAR.
1244 PM HAIL WHITE PLAINS 41.02N 73.76W
07/18/2012 E0.75 INCH WESTCHESTER NY TRAINED SPOTTER
TRAINED SPOTTER
0125 PM MARINE TSTM WIND EATONS NECK 40.95N 73.39W
07/18/2012 M43 MPH SUFFOLK NY MESONET
MESONET
0125 PM TSTM WND DMG 1 WNW GREENWOOD LAKE 41.22N 74.30W
07/18/2012 ORANGE NY BROADCAST MEDIA
TREES DOWN ON ROUTE 210 NEAR GREENWOOD LAKE
0140 PM TSTM WND DMG 1 W GLEN COVE 40.87N 73.66W
07/18/2012 NASSAU NY EMERGENCY MNGR
MORGAN PARK LANDING RD. TREE DOWN ON CAR. GAZEBO BLOWN
OVER. SEVERAL INJURIES.
0218 PM TSTM WND GST MAHWAH 41.09N 74.14W
07/18/2012 M50 MPH BERGEN NJ TRAINED SPOTTER
TRAINED SPOTTER
0240 PM HAIL PROSPECT 41.50N 72.98W
07/18/2012 M1.00 INCH NEW HAVEN CT TRAINED SPOTTER
SKYWARN SPOTTER
0245 PM TSTM WND DMG 2 S GERMANTOWN 41.38N 73.44W
07/18/2012 FAIRFIELD CT PUBLIC
TREE UPROOTED IN ROGERS PARK
0245 PM TSTM WND DMG DANBURY 41.40N 73.47W
07/18/2012 FAIRFIELD CT CITY OFFICIAL
2 TON AIR CONDITIONING UNIT ON TOP OF ROGER PARK MIDDLE
SCHOOL TORN LOOSE AND THROWN THROUGH TOP FLOOR INTO
BUILDING. TOWN ENGINEER EST WIND 100 MPH MANY LARGE
TREES UPROOTED.
0300 PM TSTM WND DMG 2 NNE RIVERSVILLE 41.08N 73.67W
07/18/2012 FAIRFIELD CT BROADCAST MEDIA
WIRES DOWN AT MERRITT PKWY AND ROUND HILL RD
0315 PM TSTM WND DMG 1 WSW SKYLANDS 41.12N 74.26W
07/18/2012 PASSAIC NJ TRAINED SPOTTER
TREE DOWN ON CAR AND HOUSE ON CATHERINE CT
0323 PM TSTM WND DMG 1 SW COLCHESTER 41.57N 72.34W
07/18/2012 NEW LONDON CT BROADCAST MEDIA
WIRES DOWN AT RTE 2 AND MIDDLETOWN RD
0337 PM TSTM WND GST GUILFORD 41.28N 72.68W
07/18/2012 M50 MPH NEW HAVEN CT PUBLIC
PUBLIC
0340 PM TSTM WND DMG OLD BROOKVILLE 40.83N 73.60W
07/18/2012 NASSAU NY PUBLIC
NUMEROUS TRESS DOWN ALONG CEDAR SWAMP RD NORTH OF 25A
0400 PM HAIL WEEHAWKEN 40.77N 74.02W
07/18/2012 E0.75 INCH HUDSON NJ TRAINED SPOTTER
SKYWARN SPOTTER
0410 PM HAIL MIDTOWN MANHATTAN 40.77N 73.97W
07/18/2012 E0.88 INCH NEW YORK (MANHATTA NY TRAINED SPOTTER
NICKEL SIZE HAIL AT ROCKEFELLER PLAZA
0415 PM TSTM WND DMG LYME STATION 41.30N 72.33W
07/18/2012 NEW LONDON CT PUBLIC
NUMEROUS TREES DOWN ALONG KEENY ROAD.
0425 PM HAIL SOHO 40.72N 74.00W
07/18/2012 E1.00 INCH NEW YORK (MANHATTA NY TRAINED SPOTTER
HAIL COVERING THE GROUND AT W BROADWAY AND SPRING
0445 PM FLASH FLOOD 1 ESE WOODSIDE HOUSES 40.75N 73.90W
07/18/2012 QUEENS NY EMERGENCY MNGR
2 LANES BLOCKED ON EASTBOUND BQE AT NORTHERN BLVD
0445 PM HAIL EAST NEWARK 40.75N 74.16W
07/18/2012 E0.88 INCH HUDSON NJ FIRE DEPT/RESCUE
FIRE DEPT RESCUE
0450 PM HAIL 1 N MORRIS PARK 40.70N 73.81W
07/18/2012 E1.00 INCH QUEENS NY PUBLIC
ESTIMATED QUARTER SIZE HAIL JUST WEST OF JAMAICA
STATION
0453 PM FLASH FLOOD 1 E GRACIE SQUARE 40.78N 73.94W
07/18/2012 NEW YORK NY BROADCAST MEDIA
FLOODING ACROSS FDR DR BETWEEN 34TH AND 96TH
0500 PM FLASH FLOOD 1 SSW GLEN HEAD 40.84N 73.62W
07/18/2012 NASSAU NY TRAINED SPOTTER
CAR STUCK IN WATER AT GLEN COVE AND EDGEWOOD DRIVES
0500 PM TSTM WND DMG 1 S OLD BROOKVILLE 40.82N 73.61W
07/18/2012 NASSAU NY TRAINED SPOTTER
MULTIPLE TREES DOWN AT NORTHERN BLVD AND WHITNEY LN
0510 PM FLASH FLOOD NEWARK 40.73N 74.18W
07/18/2012 ESSEX NJ BROADCAST MEDIA
FLOODING AT HASLEY ST AND W KINNEY ST
0520 PM FLASH FLOOD STEINWAY 40.77N 73.91W
07/18/2012 QUEENS NY EMERGENCY MNGR
FLOODING ON EASTBOUND GRAND CENTRAL PKWY AT BQE EXIT
0540 PM FLASH FLOOD OLD BROOKVILLE 40.83N 73.61W
07/18/2012 NASSAU NY TRAINED SPOTTER
WATER COVERING ROAD AT CHICKEN VALLEY AND CEDAR SWAMP
RDS
&&
TFMNearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.